MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR091530
Medical Device Problem Codes Separation Failure (2547); Material Twisted/Bent (2981); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address was not available / reported.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot: (31136144) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported issue documented in the complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure two (2) coils, a 4mm x 7cm cerepak freeform (scr120407 / 31149189) and a 1.5mm x 3cm cerepak freeform mini (mcr091530 / 31136144) failed to detach.One coil delivery wire was badly bent upon removal.Only one coil was used with the detachment handle (mdh1 / 102109430).No alternative was attempted (i.E., manual detachment).There was no report of any negative patient impact.On 10-feb-2025, additional information was received.Per the information, the procedure was targeting the right internal carotid artery (ica).The coil delivery wire of the 4mm x 7cm cerepak freeform (scr120407) was badly bent on explant.The detachment handle (mdh1) was used with both coils; on the 4mm x 7cm cerepak freeform (scr120407), the detachment handle was used as well as the manual break.On the 1.5mm x 3cm cerepak freeform mini (mcr091530), the detachment handle was used once and then the coil was explanted; manual detachment attempt was not made with the 1.5mm x 3cm cerepak freeform mini (mcr091530).The information indicated that the lot number of the detachment handle was 102109430.The detachment handle is not available for return.The two coils were still on their respective delivery wire and were not stretched when they were removed.The microcatheter used was a 150cm x 5cm, 2 markers, j tip prowler select lpes (606s155jx / 30763315).The procedure was successfully completed with a 5mm x 15cm cerepak freeform (scr120515) and a 2.5mm x 5cm cerepak freeform (scr122505) with the same detachment handle.The information also confirmed there was no negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 13-feb-2025.[additional information]: on 13-feb-2025, additional information was received.The information indicated that the two coils, a 4mm x 7cm cerepak freeform (scr120407 / 31149189) and a 1.5mm x 3cm cerepak freeform mini (mcr091530 / 31136144) are available for return.The detachment handle (mdh1 / 102109430) is not available for return.Updated sections.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1.5mm x 3cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.As described in the event description, the embolic coil was still attached to the delivery unit.The main delivery tube (mdt) was bent, and the manual break was not attempted, however, a kink was found next to the manual break marker.Microscopic inspection was performed on the embolic coil, and several kinked areas were found.No damages were noted at the proximal key.No unintentional weld was noted on the loophole.The manual break was activated, and the embolic coil did not detach.The issue reported regarding the failure to detach is confirmed based on the damaged condition of the main delivery tube.According to risk documentation, accidental mechanical product damage is a potential failure mode that can result in potential degradation of device performance.The kink on the embolic coil were not originally reported; however, these conditions could be the result of the post-handling of the coil when it was being removed; therefore, it is not considered related to the failure reported.There is no indication that the issues reported in the complaint result from a defect inherently related to the cerepak device.A review of manufacturing documentation associated with this lot (31136144) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 12-mar-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21350286
Report Number3008114965-2025-00118
Device Sequence Number8950599
Product Code KRD
UDI-Device Identifier10886704082972
UDI-Public(01)10886704082972(11)230922(17)260731(10)31136144
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberMCR091530
Device Lot Number31136144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer02/13/2025
03/12/2025
03/19/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date02/13/2025
03/12/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL DETACHMENT HANDLE.; PROWLER SELECT LPES J TIP.
Patient Age54 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite